Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Getting nausea and vomiting associated with blood in the stools. Colonoscopy normal. Medical cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
This is about my 27 year old daughter. She had some problems with nausea and vomitting about 4 years ago. She saw a gastroenterologist, had barium Xrays and colonoscopy. Nothing found. The doctor suggested that her stomach produced too much acid and prescribed a medication that made the food move out of the stomach quickly. She felt fine for a while and then last year she has had bouts of nausea and vomitting. In the past 18 months she has lost approx 50 pounds. She was in the ER last week for vomiting up blood and the doctor did see some blood in her stool. the ER doctor referred her to a gastroenterologist. She is un-employed and without insurance. She is vomitting again today. She says she gets nausea after a bowel movement and can't keep down water. We tried to contact the original gastroenterologist last year to get the name of the medicine. The nurse returned her call, but never got back to her with the name of the medicine. I don't know what to do to help my daughter. Thank you.XXXXXX
Posted Tue, 14 May 2013 in Peptic Ulcer
Answered by Dr. Hari Charan Perigela 1 hour later
Nausea and vomiting asscoiated with blood in the stools is due to Gastritis.Becuase of the ulcer in the stomach,there will be vomiting.Sometimes,this ulcer bleeds and lead to blood vomiting.In some ,after bleeding the blood comes from the stools like black or brown coloured.
Please give her Rabeprazole along with Itopride tablet.The Itopride helps in movement of the bowel.Rabeprazole helps in ulcer healing.
Wish her good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor